Effexor Swelling Of Hands And Feet

Updated
Luanne Says:

I've been on Effexor for about 3 weeks; has anyone had any swelling of the extremities? I do, and I'm thinking of stopping use and returning to Wellbutrin and Prozac (which I was on before).

25 Replies (2 Pages)

Page:1Last Page
Earliest Newest Votes
1
nenene123 Says:

Swelling of the extremities is not a side effect of Effexor; however, high blood pressure is. Since Effexor can raise your blood pressure, you might retain fluid and need a simple water pill or blood pressure pill. I would ask the doctor about this before abandoning the medication,especially if the medication is helping with the depression.

Was this helpful? 0
2
nenene123 Says:

you might want to go to a grocery store each day for about a week, sit down for five minutes and then take your blood pressure. It should not be any higher than 140/88. That is even a little borderline high.

Was this helpful? 1
3
martha Says:

when i miss a dose of effector xr i become numb around the mouth & get light headed. has anyone had this feeling?

Was this helpful? 1
4
Verwon Says:

Some reaction when you miss a dosage of something that you take regularly for a long period of time, is perfectly normal.

Regardless of the fact that it is not a narcotic, our bodies still become dependent on anything we take regularly for any prolonged period of time, be it our morning cup of coffee, to your afternoon vitamin.

Thus, when it is abruptly withdrawn, you will experience some withdrawal symptoms. They should ease up once you take your next dose and it hits your blood stream.

Was this helpful? 0
5
Diana Says:

The side effects if a pill is missed are awful. I get electic feelings thru my head. When I turn my head its as if everything in my sight comes in slow motion. I feel ill. My heart races and then slows. It takes about 6 hours to feel better when I finally get my missed dose.

Was this helpful? 0
6
Verwon Says:

Diana, I did respond to your other post, I hope you will forgive me, as I do not feel like typing it all in again. LOL! But I provided you with some more information in response to the post where you said if you had known this, you would have chosen a different medication.

Was this helpful? 0
7
michelle Says:

I was on effexor xr for a little over 3 years and my stomach towards the end hurt so bad i wanted to rip it right out of my body. I didnt know that it was from the effexor until i couldnt afford to get it anymore and then my stomach stopped hurting. I went to my doc and told her i stopped taking it and she asked if it was a good idea and those 3 weeks i was fine not depressed and my stomach didnt hurt. Well she put my on cymbalta because I have FIBROMAYALGIA and chronic pain comes along with it but she wont prescribe narcotics so I had to take the cymbalta after 3 days my stomach started hurting again and so i stopped them all together. Now i am only on 8 tramadol 50mg each which isnt anything. I am wondering what else or who else is out there with the same problems and what are u taking????

Was this helpful? 0
8
Diana Says:

I realize that there are to be side effects anytime you abruptly stop a med that your body is used to recieving. However I guess what I mean by saying I wish I had never started Effexor is that I have a great fear now of what it will be like if I ever have to go off it, or be switched to another med. My coworker ahd to switch due to insurance refusing to pay after she had been on it for 3 years and to watch what she went thru was so frightening. When I was younger I was on Elivil and I gradually was taken off of it, and I didnt experience any bad effects at all.It seems with Effexor, even a gradual change produces terrible side effects.

Was this helpful? 0
9
Verwon Says:

Well, unfortunately, some of that does depend on the medication. Some of them do cause worse effects than others when you stop taking them.

I have never taken Effexor, but since I work here at this site, and often browse others, I have read posts and emails from many people who have experienced the same types of problems when trying to stop taking this one.

Was this helpful? 0
10
taterbug Says:

Luanne,
I have been on effexir xr150mg for about 4 years, I have multiple sclerosis which causes chronic fatigue so my neuologist prescribed effexor due to the fact that it helps your energy level and helps depression,plus it helps to boost your appetite(at the time I needed ti gain weight and I found all the other antidepressants made me have no appetite. Stay onthe effexor a few more weeks,sometimes it takes a while for your brain to adjust. I honestly did not have any bad side effects from the effexor.

Was this helpful? 0
11
Verwon Says:

Luanne, the problems they are discussing actually aren't from taking the drug, they are talking about what happens when someone tries to stop taking the drug.

Was this helpful? 0
12
Roxy Says:

I have been taking Effexor for about 6 months now, and I have had problems with swelling, numbness and tingling ( sometimes to the point of severe pain). The sweeling was more prominent when I was also put on Lithium for 2 months... Although the Lithium did help my anxiety, the swelling and pain became so bad that I begged my Dr. to take me off of it. I plan to continue with the Effexor, since with time it has gotten better.

Was this helpful? 0
13
pat shepherd Says:

yes, i had swelling of the ankles, was taking 250mgs. effexor, saw dr. right away, then he lowered my does to 150mgs. plus he added Lamictal to it. don't know if it helps or not, not been on it long enough, but with this lower dose of effexor lost 10lbs. water weight.

Was this helpful? 0
14
zetra herndon Says:

I'll never take effexor again... the withdrawals are horrifying.

Was this helpful? 0
15
teresa Says:

Verwon.... ARE YOU ON EFFEXOR?????????????

Was this helpful? -1
16
Gabby Says:

I have been taking Effexor for about 4 months, and I am currently taking 75mg daily. I have been experiencing awful eye pain in one eye. It includes head pain, not a headache. The pain is usually over the eye I'm having trouble with. I also have difficulty focusing that same eye. I have never experienced this problem before. Has anyone else had this particular side effect from taking Effexor?

Was this helpful? 0
17
Gary Says:

Hi, I was on Effexor for over a year, had very little side effects except for headaches
Also a weird feeling in my head, spacey. My doctor put me on pristiq very similar to Effexor but a much cleaner drug then Effexor , Effexor has 3 ingredients Pristiq has one, less side effects and it has been working for me for over 4 years
However getting off pristiq there lies the problem . I heard and know it's tough to get off . But if done properly, slowly, with some Ativan you will have success . For now it's a med I have to be on to function well. I am thankful it is available . Ask your doctor about it all the best

Was this helpful? 0
18
FJ Joubert Says:

Its weird. The electric-shocks after even one day not taking my 225 dose. It kinda feels weird and same time kinda nice. I like the shocks. I noticed it on 150mg then I went on 225mg. I'm going another 75mg next week. Apparently at it would help for anxiety? I've had ocd, been counting things at random for no reason. Gad. Panick attacks. Bipolar1? How can Epinepherine, which is a stimulant calm someone? Oh I suppose the stimulants that's been given to 6year olds are ok.

Was this helpful? 0
19
Gena Says:

What are the side effects of Effexor (37.5mg)? I have been prescribed this for hot flashes. What are the ingredients?

Was this helpful? 0
20
Indy Says:

Hi I am suppose to be starting Effexor Xr and I am not sure if I should. I already have bp that I am trying to control and I have high Optic pressure. I have been on Celexa since 2003 and its not working anymore. I am on 10mg and suppose to switch tomorrow since I tapered from 20mg. Is this medication good? I need some good advice thanks for listening and being here.

Was this helpful? 0
Page:1Last Page

More Discussions:

Swelling of hands

I just looked up this info to see if anyone else was having this post symptom of swelling of hands but there aren't ...

1 REPLY
Humira swelling of feet and legs

I have been on Humira for about a year and a half. It has been very good for me. I noticed right from the beginning that...

4 REPLIES
EXTREME SWELLING OF FEET AND ANKLES

I had been taking synthroid for 4 months at 50mg a day but about 2 weeks ago I stopped taking it because my insurance ex...

1 REPLY
swelling in hands

what medicine causes this in just few days of taking it. ## PLEASE SUGGEST SUITABLE MEDICINE WITH NON SIDE EFFECT OTHER ...

1 REPLY
valparin chrono 500 , hands and legs shivering, swelling on the knee

taking valparin chrono 500 from 6 days continuously along with Zeptol CR 200( currently should continue for other 4 days...

Swelling in legs and feet levothyroxine

I just started taking Levothyroxine 2 wks ago my legs and feet are swollen so bad by nite I can barley walk. They go dow...

138 REPLIES
Swelling in ankles and feet left hand largebump wrist swollen

Best medicine for degenerative arthritis ## For the past 3wks my ankles & feet has been swollen. They'll go down...

4 REPLIES
swelling in lower legs and feet plus ankles

I have been on Xarelto 20 mg.for about a month now and I have noticed my feet, ankles and lower legs swell worse. I do h...

1 REPLY
Eliquis swelling In feet and legs

I have been on Eliquis for about a month. I have some itching, weight gain, and swelling in my legs and feet that has be...

5 REPLIES
why are my feet and ankles swelling up

There's only one foot & leg that is swollen and it was caused by one dose of Lyrica. I would like to know what I...

1 REPLY